Nebraska, 2013

Hail in Nebraska, July 7, 2013

July 7, 2013 · NWS GID · 6 events in 1 county or zone

Scattered thunderstorms formed between O'Neill and North Platte during the early evening hours on this Sunday. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
$250,000
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Scattered thunderstorms formed between O'Neill and North Platte during the early evening hours on this Sunday. Around 8:45 p.m. CDT, a growing, slow-moving line segment of storms began drifting into northern Valley and Greeley counties. A pair of thunderstorms intensified between 9:30 and 10:15 p.m. CDT over northern Valley County, dropping mostly sub-severe hail. There was one report of hail as large as golf balls in the town of Ord. The slow movement of these storms resulted in hefty rainfall totals between 1.32 and 2.35 over north-central and northwestern Valley County.

These evening thunderstorms formed along a stationary front that extended from the Northern Rockies down to Nebraska, and then eastward across the northern United States. The upper-level flow was fairly flat, atop a subtropical high over New Mexico and Texas. Temperatures were in the upper 80s to near 90, with dewpoints around 70, resulting in MLCAPE between 2000 and 2500 J/kg. Deep layer shear was around 30 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 7, 5:33 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 7, 5:33 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT SUN JUL 7 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 429 PM CDT SUN JUL 7 2013

MAIN FORECAST CONCERNS ARE FOR THUNDERSTORMS AND TEMPERATURES.

SATELLITE SHOWS SOME MAINLY MID LEVEL CLOUDS MOVING INTO THE
FORECAST AREA THIS AFTERNOON. A FEW CUMULUS SEEM TO BE POPPING UP IN
THE BREAKS IN THE MID LEVEL CLOUDS. FRO KLNX RADAR...MUCH OF THE
EARLIER CONVECTION HAS LIFTED TO THE NORTHEAST BUT A LINE OF
THUNDERSTORMS HAVE DEVELOPED ALONG THE SOUTH DAKOTA STATE LINE AND
ARE MOVING TOWARDS THE EAST. SURFACE ANALYSIS AND OBSERVATIONS
CONTINUE TO SHOW THE WEAK SURFACE TROUGH NEARLY STATIONARY ACROSS
THE FORECAST AREA THIS AFTERNOON.

A COUPLE OF UPPER LEVEL WAVES MOVE THROUGH THE AREA DURING THE
PERIOD AND THUNDERSTORMS ARE POSSIBLE. THE MODELS HAVE SOME
DIFFERENCES IN THE LOCATION AND TIMING OF THE PRECIPITATION EVEN
THIS EARLY IN THE FORECAST.

THE FIRST UPPER WAVE THAT MOVES INTO THE AREA WILL IS MOVING IN THIS
AFTERNOON AND EVENING. THE THUNDERSTORMS TO THE NORTHWEST ARE
ASSOCIATED WITH THIS WAVE. THE NAM AND THE 4KM WRF MOVE THE
CONVECTION FROM NORTHWEST NEBRASKA SOUTHEASTWARD AND INTO THE
FORECAST AREA THIS AFTERNOON AND EVENING...THEN DEVELOPS MORE
CONVECTION ALONG THE SURFACE TROUGH LATER TONIGHT. THE GFS ALSO HAS
SOME HIGH PLAINS CONVECTION THAT IT DEVELOPS ALONG THE SURFACE
BOUNDARY ACROSS THE AREA DURING THE NIGHT TIME HOURS. EITHER WAY
THERE ARE SOME CHANCES FOR THUNDERSTORMS TONIGHT. THE MUCAPE ACROSS
THE AREA REMAINS HIGHEST ACROSS THE NEBRASKA PORTION OF THE FORECAST
AREA DURING THE EVENING HOURS. HAVE KEPT THE CHANCES FOR
THUNDERSTORMS WITH ONLY A FEW MINOR TWEAKS IN TIMING THE
THUNDERSTORMS AS THEY MOVE THROUGH THE AREA TONIGHT. EXPECT THE BEST
CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS WILL BE IN THE
NORTHWEST PORTION OF THE AREA DURING THE EVENING HOURS.

SOME THUNDERSTORMS COULD LINGER INTO MONDAY MORNING BUT THOSE SHOULD
BE FAIRLY ISOLATED. THE NEXT UPPER LEVEL WAVE MOVES INTO THE AREA
LATE MONDAY AFTERNOON. EXPECT THE DAY TO BE MAINLY DRY...WITH
THUNDERSTORMS POSSIBLE IN THE NORTHWEST DURING THE LATE AFTERNOON.
THE NAM BRINGS PRECIPITATION INTO THE AREA EARLIER...BUT THE GFS AND
4KM WRF BOTH HOLD OFF UNTIL LATER TO BRING PRECIPITATION INTO THE
AREA.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 429 PM CDT SUN JUL 7 2013

OVERALL...THERE HAS BEEN LITTLE CHANGE IN THE BIG PICTURE STORY
SINCE 24 HOURS AGO...AS THE MAJORITY OF THIS 6-DAY PERIOD WILL BE
RULED BY AT LEAST SLIGHTLY ABOVE NORMAL TEMPERATURES...WITH
TUESDAY/FRIDAY/SATURDAY TENTATIVELY SCHEDULED TO BE THE HOTTEST
DAYS AND POTENTIALLY NEAR-HEAT ADVISORY CRITERIA...WHILE
WEDNESDAY/SUNDAY ARE LOOKING LIKE THE OVERALL COOLEST. LOW-CONFIDENCE
THUNDERSTORM CHANCES CONTINUE FOR ALL OR PARTS OF THE CWA IN THE
MONDAY EVENING-WEDNESDAY NIGHT TIME FRAME...AND AGAIN THURSDAY
NIGHT...BUT THESE ARE CERTAINLY NOT SET IN STONE...AND COULD
EASILY SEE POPS BEING LOWERED OR MAYBE EVEN INCREASED AS THESE
PERIODS COME INTO BETTER FOCUS IN THE SHORTER TERM. IF STORMS DO
DEVELOP OR MOVE IN FROM THE WEST...THERE WILL BE A CONDITIONAL
THREAT OF A FEW SEVERE STORMS CAPABLE OF PRODUCING HAIL/STRONG
WIND.

STARTING WITH MONDAY EVENING/NIGHT...THE BIG PICTURE ALOFT PER
VARIOUS MODELS SUCH AS THE NAM/GFS/ECMWF INVOLVES
CONTINUED...MODEST QUASI-ZONAL FLOW OVER THE CWA...AS THE CENTRAL
PLAINS REMAINS NORTHEAST OF THE EAST-WEST SUBTROPICAL RIDGE
CENTERED ALONG AN AXIS FROM AZ TO THE TX/OK PANHANDLES...AND SOUTH
OF THE STRONGER MID/UPPER FLOW FOCUSED WITHIN THE NORTHERN
ROCKIES/PLAINS. AT THE SURFACE...FAIRLY STEADY SOUTHERLY BREEZES
10-15 MPH WILL PREVAIL AS A WEAK SURFACE LOW DEVELOPS TO THE
NORTH...WITH THESE BREEZES HELPING HOLD LOW TEMPS UP WELL INTO THE
LOW-MID 70S MOST AREAS. AS FOR STORM CHANCES...CANNOT EMPHASIZE
ENOUGH THE UNCERTAINTY IN THE DETAILS...BUT GIVEN THE PRESENCE OF
A SUBTLE SHORTWAVE TROUGH MOVING THROUGH THE FLOW...AND A 40+ KT
LOW LEVEL JET EVIDENT AT 850 MILLIBARS...WILL GO AHEAD WITH 20-30
POPS WITH THE HIGHEST FOCUSED ACROSS THE NORTHERN HALF OF THE CWA.
ALTHOUGH INSTABILITY SHOULD BE ON THE DECLINE AS THE EVENING WEARS
ON...CANNOT RULE OUT AT LEAST AN ISOLATED SEVERE THREAT AS
ELEVATED MUCAPE AVERAGES AROUND 1000 J/KG IN THE PRESENCE OF
AROUND 30 KT 0-6KM DEEP LAYER SHEAR. THE LATEST SPC DAY 2 OUTLOOK
TRIMMED BACK THE SLIGHT RISK AREA SLIGHTLY TO ONLY ABOUT THE
NORTHERN 1/2 OF THE CWA...AND CANNOT DISAGREE WITH THIS TRENDING.

TUESDAY/TUESDAY NIGHT...THE MOST NOTABLE SURFACE FRONT OF THE WEEK
MAKES ITS WAY ACROSS THE CWA...IN RESPONSE TO THE EASTWARD-PASSAGE
OF A FAIRLY VIGOROUS SHORTWAVE TROUGH THAT TRACKS FROM EASTERN MT
TO THE WESTERN GREAT LAKES OVER THE COURSE OF THESE 24 HOURS.
LOCALLY...THIS COLD FRONT AND ASSOCIATED NORTHERLY WIND SHIFT
SHOULD MAKE ITS WAY ACROSS MOST OF THE CWA BETWEEN THE LATE
MORNING AND EARLY EVENING HOURS...BUT EVEN 48 HOURS OUT THERE ARE
NOTICEABLE TIMING DIFFERENCES BETWEEN MODELS WITH THE LAST FEW NAM
RUNS FASTER WITH FRONTAL PASSAGE THAN THE GFS/ECMWF. EVEN IF THE
FRONT IS A BIT FASTER HOWEVER...A DEVELOPING LOW LEVEL THERMAL
RIDGE JUST OUT AHEAD OF IT SHOULD RESULT IN A QUITE STEAMY DAY.
ALTHOUGH HAVE POSSIBLY PLAYED IT A BIT CONSERVATIVE ESPECIALLY IN
THE SOUTHEAST 1/3 OF THE CWA...HAVE HIGHS AIMED FROM MID 90S NORTH
TO THE 99-104 RANGE ALONG/SOUTH OF THE STATE LINE. ACTUAL HEAT
INDEX VALUES OF 100-105 ARE FORECAST ACROSS MUCH OF THE SOUTHERN
AND ALSO EASTERN HALVES OF THE CWA...WITH THE LATTER MORE OF A
FUNCTION OF HIGHER DEWPOINTS WELL INTO THE 60S TO NEAR 70. AT THIS
TIME...THE COVERAGE/POTENTIAL FOR WIDESPREAD 105+ HEAT INDEX
VALUES DOES NOT APPEAR TO JUSTIFY A HEAT ADVISORY...BUT WILL
MAINTAIN A HAZARDOUS WEATHER OUTLOOK MENTION. STORM-WISE...SPC HAS
MUCH OF THE CWA IN A SLIGHT RISK ON THE DAY 3...BUT THIS IS HIGHLY
CONDITIONAL ON STORMS FORMING IN THE FIRST PLACE...WHICH COULD BE
A TOUGH PROPOSITION GIVEN STRONG CAPPING/WARM MID LEVEL TEMPS IN
THE VICINITY OF THE SURFACE FRONT. THE LATEST MODELS HINT THAT
THE BEST POTENTIAL FOR NEAR-SURFACE BASED CONVECTION COULD BE NEAR
THE EXTREME SOUTHEAST EDGE OF THE CWA IN THE LATE
AFTERNOON/EVENING. FOR NOW...WILL MAINTAIN SLIGHT POPS IN THE
MORNING MAINLY IN OUR SOUTHEAST HALF MAINLY TO ACCOUNT FOR
POSSIBLE LINGERING MONDAY NIGHT ACTIVITY...WITH LOW CHANCES THEN
EXPANDING CWA-WIDE IN THE AFTERNOON. TUESDAY NIGHT ESPECIALLY
POST-MIDNIGHT COULD END UP BEING STORM-FREE...BUT FOR NOW WILL
MAINTAIN 20-30 POPS THROUGH THE NIGHT PENDING FUTURE MODEL RUNS.

WEDNESDAY/WEDNESDAY NIGHT...FLOW ALOFT OVER THE CENTRAL PLAINS
STRENGTHENS AND BECOMES MORE NORTHWESTERLY AS THE EXPANSIVE
WESTERN CONUS RIDGE STARTS TO BUILD NORTHEAST A BIT...AS THE
AFOREMENTIONED TROUGH AXIS PASSES THROUGH THE EASTERN LAKES.
SURFACE HIGH PRESSURE SETTLING INTO AND PASSING THROUGH THE AREA
TO THE EAST WILL RESULT IN PREDOMINANT EASTERLY BREEZES DURING THE
DAY...AND BECOMING MORE SOUTHEASTERLY WEDNESDAY NIGHT IN RETURN
FLOW. ALTHOUGH THE VAST MAJORITY OF THE CWA SHOULD HAVE A DRY
DAY...WILL MAINTAIN SOME SLIGHT POPS MAINLY ACROSS THE SOUTHWEST
1/4...AND THEN EXPANDING TO INCLUDE ABOUT THE SOUTHWEST 2/3 OF THE
CWA WEDNESDAY NIGHT AS THE LEADING EDGE OF ELEVATED MOISTURE
RETURN MOVES BACK INTO THE AREA. TEMP-WISE...HAVE HIGHS WEDNESDAY
ROUGHLY 7-10 DEGREES COOLER THAN TUESDAY...WITH MOST NEB ZONES
UPPER 80S AND LOW 90S IN KS.

THURSDAY THROUGH FRIDAY NIGHT...THE PREFERRED ECMWF SOLUTION
EXPANDS THE CENTER OF THE EXPANSIVE MID/UPPER HIGH EASTWARD TOWARD
THE SOUTHWEST KS/OK PANHANDLE AREA...WHICH GREATLY WEAKENS THE
FLOW ALOFT OVER THE LOCAL AREA...WHILE THE MAIN NORTHERLY JET
FOCUSES ACROSS THE NORTHERN ROCKIES/ND AREA. GIVEN A LACK OF
FORCING AND WARM MID LEVEL TEMPS...THIS PATTERN SHOULD PROVE
HOSTILE TO MOST CONVECTIVE CHANCES...BUT WILL HOLD ONTO SOME
SLIGHT POPS MAINLY IN SOUTHERN AREAS THURSDAY NIGHT CORRESPONDING
TO AN AREA OF ISENTROPIC LIFT EVIDENT AROUND 700MB. TEMP-WISE...A
CLIMB BACK ABOVE NORMAL IS ANTICIPATED GIVEN INCREASING SOUTHERLY
BREEZES AND WARMER AIR ALOFT...AND FRIDAY COULD RIVAL TUESDAY FOR
THE WEEK/S HOTTEST DAY IN SOME AREAS. FOR NOW....HAVE HIGHS
MID/UPPER 90S MOST NEB ZONES...AND 99-102 IN KS AND FURNAS COUNTY
AREA.

SATURDAY THROUGH SUNDAY...HAVE KEPT THE FORECAST RAIN/STORM-
FREE...AT LEAST FOR NOW...ALTHOUGH BY SUNDAY THIS MIGHT BE IN
QUESTION AS THE ECMWF DEPICTS THE DOMINANT RIDGE BEING SHUNTED
SOUTHWEST AND THE NEXT POTENTIALLY NOTABLE SURFACE FRONT MOVING
INTO THE AREA. THERE IS STILL PLENTY OF TIME TO SORT THIS
OUT...HOWEVER...AS THE GFS SOLUTION STILL KEEPS THIS RIDGE MORE OF
A DOMINANT PLAYER. TEMP-WISE...CONFIDENCE IS NOT ALL THAT HIGH AT
THIS TIME RANGE...BUT AT LEAST FOR NOW WILL DEPICT A BIT OF A
COOL-DOWN FROM THE 94-102 RANGE SATURDAY TO THE 86-93 RANGE
SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 632 PM CDT SUN JUL 7 2013

A FEW THUNDERSTORMS TO THE NORTHWEST OF THE TERMINAL COULD DRIFT
INTO THE AREA LATER THIS EVENING. NOT A LOT OF FORCING AND
CONFIDENCE NOT HIGH SO HAVE OPTED TO GO WITH VICINITY WORDING.
OTHERWISE WEAK SURFACE BOUNDARY ACROSS REGION SHOULD KEEP WINDS
VARIABLE OVERNIGHT. LEE TROUGH DEVELOPS OVER THE FRONT RANGE
MONDAY AND GRADIENT WILL TIGHTEN UP A BIT WITH WINDS BECOMING
SOUTHEAST IN THE MORNING AROUND 10-15 KT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...PFANNKUCH
AVIATION...EWALD
Hazardous weather outlook, Jul 7, 7:57 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
857 PM CDT SUN JUL 7 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
857 PM CDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THE REST OF THE EVENING AND
INTO THE OVERNIGHT HOURS. THROUGH 1 AM CDT...SOME OF THESE STORMS
MAY BE SEVERE ESPECIALLY ALONG AND NORTH OF HIGHWAY 6 AND WEST OF
HIGHWAY 281. THE PRIMARY HAZARDS ARE HAIL UP TO THE SIZE OF TENNIS
BALLS AND WIND GUSTS UP TO 60 MPH. SOME OF THE STORMS WILL ALSO
PRODUCE VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY LINGER INTO MONDAY MORNING...BUT ARE NOT EXPECTED
TO BE SEVERE.

THERE ARE SEVERAL...FAIRLY LOW-PROBABILITY CHANCES FOR
THUNDERSTORMS WITHIN ALL...OR PART OF THE OUTLOOK AREA...FROM LATE
MONDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND AGAIN THURSDAY
NIGHT. IF STORMS DEVELOP...THEY SHOULD GENERALLY FAVOR THE EVENING
AND OVERNIGHT HOURS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...A FEW INSTANCES OF DAMAGING WINDS AND LARGE HAIL
CANNOT BE RULED OUT.

ON MONDAY AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE IN THE
100 TO 105 DEGREE RANGE FOR NORTH CENTRAL KANSAS. TUESDAY
AFTERNOON...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE FORECAST
FOR MOST LOCATIONS NEAR AND SOUTH OF THE NEBRASKA AND KANSAS
BORDER...AND ALSO FOR MOST AREAS NEAR AND EAST OF HIGHWAY 281 IN
NEBRASKA. HEAT INDEX VALUES OF 100 DEGREES OR HIGHER WILL AGAIN BE
POSSIBLE FRIDAY AND SATURDAY AFTERNOONS...MAINLY WITHIN NORTH
CENTRAL KANSAS...AND BORDERING PARTS OF FAR SOUTH CENTRAL
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 1 AM...FOR AREAS NORTH OF
HIGHWAY 6 AND WEST OF HIGHWAY 281.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

EWALD

In the hours before

Special weather statement, Jul 7, 7:34 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT SUN JUL 7 2013

NEZ039-040-080230-
GREELEY NE-VALLEY NE-
834 PM CDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHERN GREELEY
COUNTIES UNTIL 930 PM CDT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
ERICSON TO 7 MILES WEST OF SARGENT...AND MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
ELYRIA BY 900 PM CDT.
SPALDING AND ORD BY 930 PM CDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9828 4157 9829 4144 9921 4144 9922
      4173 9922 4175 9915
TIME...MOT...LOC 0132Z 276DEG 12KT 4181 9852 4166 9950

EDDY

The radar

The North Platte radar (KLNX), 134 km away, was scanning. The volume nearest the first event began at 02:39 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Valley

When
July 7, 8:40 PM CST
Where
Valley County, 2.14 mi SSE of Elyria
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
41.650, -99.010

Hail, Valley

When
July 7, 8:46 PM CST
Where
Valley County, Ord
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
41.600, -98.930

Hail, Valley

When
July 7, 8:47 PM CST
Where
Valley County, 3 mi W of Ord
Measured
0.88 in hail
Reported by
Public
Coordinates
41.600, -98.988

Hail, Valley

When
July 7, 8:59 PM CST
Where
Valley County, 6 mi W of Ord
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
41.600, -99.046

Hail, Valley

When
July 7, 9:01 PM CST
Where
Valley County, Ord
Measured
1.75 in hail
Property damage
$15,000
Crop damage
$250,000
Reported by
Emergency Manager
Coordinates
41.600, -98.930

Hail, Valley

When
July 7, 9:12 PM CST
Where
Valley County, 8.3 mi SW of Elyria
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.600, -99.140

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462503, 462504, 462505, 462510, 462506, 462507.